Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 461, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 9, 2009, 5:17 AM EST for 4 counties in Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 9, 2009, 5:17 AM EST (10:17 UTC)
- Expired
- Dec 9, 2009, 5:45 AM EST
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Greene County, GA, Hancock County, GA, Putnam County, GA, Taliaferro County, GA
The radar
The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 5:18 AM EST | TSTM WND DMG | Union Point, GA | ONE TREE DOWN ON LAMB AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 4:32 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 091017
SVRFFC
GAC133-141-237-265-091045-
/O.NEW.KFFC.SV.W.0461.091209T1017Z-091209T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 AM EST WED DEC 9 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PUTNAM COUNTY IN CENTRAL GEORGIA
GREENE COUNTY IN EAST CENTRAL GEORGIA
NORTH CENTRAL HANCOCK COUNTY IN EAST CENTRAL GEORGIA
TALIAFERRO COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 545 AM EST
* AT 514 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
GREENSBORO TO REYNOLDS PLANTATION TO EATONTON...MOVING EAST AT 70
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENSBORO...SILOAM...WOODVILLE...UNION POINT...WHITE PLAINS...
CRAWFORDVILLE AND SHARON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THESE STORMS. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3352 8275 3351 8283 3347 8287 3344 8285
3328 8342 3345 8332 3347 8333 3348 8328
3355 8327 3360 8333 3370 8303 3369 8301
3372 8295 3363 8288 3365 8281 3361 8269
TIME...MOT...LOC 1017Z 249DEG 61KT 3356 8319 3349 8318
3336 8328
$$1 follow-up statement
000
WWUS52 KFFC 091033
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 AM EST WED DEC 9 2009
GAC133-237-091042-
/O.CAN.KFFC.SV.W.0461.000000T0000Z-091209T1045Z/
PUTNAM GA-GREENE GA-
533 AM EST WED DEC 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR GREENE AND NORTHEASTERN PUTNAM
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED GREENE AND PUTNAM COUNTIES.
IF YOU SAW WIND DAMAGE...CALL THE NATIONAL WEATHER SERVICE TOLL FREE
AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.
LAT...LON 3352 8275 3352 8282 3348 8286 3344 8286
3336 8315 3349 8298 3359 8301 3366 8295
3369 8300 3370 8299 3372 8295 3363 8288
3365 8281 3362 8276 3361 8270
TIME...MOT...LOC 1032Z 249DEG 61KT 3362 8292 3355 8291
3342 8301
$$
GAC141-265-091045-
/O.CON.KFFC.SV.W.0461.000000T0000Z-091209T1045Z/
HANCOCK GA-TALIAFERRO GA-
533 AM EST WED DEC 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EST
FOR TALIAFERRO AND NORTH CENTRAL HANCOCK COUNTIES...
AT 532 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LYNEVILLE TO CRAWFORDVILLE TO SPRINGFIELD...MOVING EAST AT 70
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANDY
CROSS...SPRINGFIELD...SHARON AND RAYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN SOMETIMES DEVELOP ALONG THE LEADING EDGE OF SEVERE
THUNDERSTORM LINES LIKE THESE. HOWEVER...THE MAIN THREAT IS
DAMAGING WINDS. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY
FROM OUTSIDE WALLS AND WINDOWS.
IF YOU SEE WIND DAMAGE...WAIT UNTIL AFTER THE STORM HAS PASSED...AND
THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4
4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3352 8275 3352 8282 3348 8286 3344 8286
3336 8315 3349 8298 3359 8301 3366 8295
3369 8300 3370 8299 3372 8295 3363 8288
3365 8281 3362 8276 3361 8270
TIME...MOT...LOC 1032Z 249DEG 61KT 3362 8292 3355 8291
3342 8301
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 4:52 AM EST, 25 minutes earlier.
Area forecast discussion, Dec 9, 4:52 AM EST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 452 AM EST WED DEC 9 2009 .SHORT TERM /TODAY THROUGH FRIDAY/... CURRENT RADAR LOOP SHOWS SEVERE WEATHER SYSTEM MOVING RAPIDLY ACROSS AL AND INTO GA THIS MORNING. THE STRONGEST STORMS WILL BE MOVING INTO W GA OVER THE NEXT 2 HOURS WITH MORE COMING BEHIND THAT OVER THE NEXT 6 TO 8 HOURS. THIS SYSTEM IS EXPECTED TO SWEEP THROUGH THE STATE TODAY AND SHOULD BE EAST OF THE CWA BY 00Z THU. THE MAIN LOW PRESSURE CENTER WITH THIS SYSTEM IS CURRENTLY OVER CENTRAL IL AND IS EXPECTED TO CONTINUE MOVING NE INTO SRN ONTARIO/SWRN QUEBEC THROUGH 06Z THU. THE WARM FRONT AHEAD OF THIS SYSTEM IS CURRENTLY MOVING NORTHWARD THROUGH THE STATE USHERING IN SOME VERY WARM AIR. MOST OF CENTRAL GEORGIA HAS SEEN ALMOST A 20 DEG INCREASE IN TEMPS OVER THE PAST 4 HOURS. INSTABILITIES ARE ALSO INCREASING IN THE WARM SECTOR WITH MUCAPES IN THE 400-800 J/KG RANGE AND LIS AROUND -1 TO -3. THE BIGGEST CONCERN IS STILL THE HIGH SHEAR ENVIRONMENT ESPECIALLY ACROSS NORTH GA WITH THE 50-80KT LLJ ACROSS MOST OF THAT AREA. LOOKS LIKE THERE IS NOT MUCH ROTATION WITH THESE STORMS BUT THE POTENTIAL IS STILL THEIR FOR AN ISOLATED TORNADO. RIGHT NOW THE BIGGEST THREAT IS VERY STRONG WINDS WITH THE STRONGER THUNDERSTORMS. EXPECTING WIND SPEEDS IN THE 20 TO 40 KT RANGE AND MAY SEE SOME HIGHER GUST ESPECIALLY IN THE HIGHER ELEVATIONS OF THE N GA MOUNTAINS. ONCE THIS SYSTEM MOVES THROUGH THE AREA COOL HIGH PRESSURE BUILDS IN BEHIND THE FRONT BEGINNING TONIGHT. THIS HIGH PRESSURE RIDGE EVENTUALLY BECOMES CENTERED OVER N GA BY 18Z FRI BEFORE MOVING OFF INTO THE MID ATLANTIC SAT AS ANOTHER WAVE MOVES INTO SOUTH AND CENTRAL GA. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS MENTIONED ABOVE...HIGH PRESSURE WILL BE OVER THE STATE FOR THE BEGINNING OF THE EXTENDED BEFORE MOVING OFF INTO THE MID ATLANTIC STATES SAT MORNING. THIS RIDGE DOES BEGIN TO SET UP A WEDGE DOWN THE EASTERN SEABOARD AS THE NEXT WAVE MOVES NORTHWARD OUT OF THE NORTHERN GULF. THIS WAVE WILL SPREAD RAIN ACROSS THE DEEP SOUTH BEGINNING FRI AFTERNOON ACROSS SOUTHERN LA SPREADING EASTWARD INTO GA SAT MORNING...AND CONTINUING THROUGH SUN. THE WEDGE STAYS ENTRENCHED ACROSS NORTH AND CENTRAL GA THROUGH MONDAY SO IT SHOULD KEEP THE ATMOSPHERE OVER GA VERY STABLE. .AVIATION... CEILINGS/VSBYS LIFTING INTO MVFR RANGE OR BETTER BEHIND MAIN AREA OF RAIN/EMBEDDED STRONG STORMS PUSHING EAST ACROSS THE CWA EARLY THIS MORNING. EXPECT CONTINUED IMPROVEMENT FROM WEST TO EAST THIS MORNING...WITH LOW VFR/VFR CONDITIONS MOST TAF SITES BY LATE MORNING. THINK WE SHOULD BE ABLE TO LIMIT THUNDER THREAT TO MAINLY CSG/MCN/AHN AFTER 12Z. BREEZY SOUTH/SOUTHWEST WINDS 10 TO 20 KTS WITH GUSTS UP TO 30 KTS POSSIBLE THIS MORNING...AHEAD OF FRONT. WEST TO NORTHWEST WINDS AND STILL QUICK BREEZY THIS AFTERNOON BEHIND FRONT. WINDS SHOULD DIMINISH AND LOSE THEIR GUSTINESS AFTER 00Z. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 28 54 27 53 / 50 0 0 0 10 ATLANTA 62 27 49 26 49 / 10 0 0 0 10 BLAIRSVILLE 51 27 44 18 42 / 20 0 0 0 10 CARTERSVILLE 66 26 46 22 45 / 0 0 0 0 10 COLUMBUS 68 40 50 33 48 / 30 5 0 0 10 GAINESVILLE 54 28 50 23 44 / 20 0 0 0 10 MACON 71 35 51 30 49 / 60 5 5 0 10 ROME 54 29 48 22 45 / 0 0 0 5 10 PEACHTREE CITY 69 30 48 22 48 / 20 0 0 0 10 VIDALIA 72 39 50 28 50 / 70 30 30 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE... DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH... GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON... MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE... SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP... TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER... WHEELER...WHITFIELD...WILCOX...WILKES...WILKINSON. HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS... TOWNS...UNION...WHITE. WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY... PICKENS...TOWNS...UNION...WHITE. WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...WALKER. TORNADO WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING ZONES: CARROLL...CHEROKEE...CLAYTON...COBB...COWETA...DOUGLAS... FAYETTE...HARALSON...HARRIS...HEARD...MERIWETHER...MUSCOGEE... NORTH FULTON...PAULDING...POLK...SOUTH FULTON...TROUP. && 01
Hazardous weather outlook, Dec 8, 10:25 PM EST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1025 PM EST TUE DEC 8 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100330- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1025 PM EST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED TORNADOES POSSIBLE TONIGHT. .SYNOPSIS... A POWERFUL LOW PRESSURE SYSTEM WAS APPROACHING THE MID MISSISSIPPI VALLEY THIS EVENING. ITS ASSOCIATED WARM FRONTAL BOUNDARY WAS MOVING GRADUALLY NORTHWARD THROUGH CENTRAL GEORGIA AND SHOULD CONTINUE NORTHWARD OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE PERIODS OF HEAVY RAIN WITH SOME MINOR FLOODING POSSIBLE MAINLY ACROSS NORTH GEORGIA TONIGHT. STRONG GUSTY WINDS ARE POSSIBLE OVER THE NORTH GEORGIA MOUNTAINS TONIGHT. A FEW SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA TONIGHT INTO WEDNESDAY MORNING. .DISCUSSION... HIGH PRESSURE CONTINUES TO WEDGE ACROSS NORTH GEORGIA...HOWEVER A WARM FRONT WAS PUSHING GRADUALLY NORTHWARD ACROSS THE STATE. A 70 KT SOUTHWESTERLY LOW LEVEL JET AXIS CROSSING GEORGIA WILL BRING STRONG WINDS TO THE NORTH GA MOUNTAINS WITH SOUTH WINDS OF 15 TO 30 MPH WITH HIGHER GUST TO 45 MPH OVER THE HIGHER ELEVATIONS THROUGH TONIGHT. MOST OF OUR FORECAST AREA SHOULD BE IN OR NEAR THE WARM SECTOR TONIGHT WITH MODELS SUGGESTING LIMITED BUT SUFFICIENT INSTABILITY (CAPES GENERALLY 200-800) FOR A FEW SEVERE STORMS TONIGHT. WINDS WITH AN ISOLATED TORNADO RISK IS THE GREATEST CONCERN GIVEN VERY STRONG DEEP LAYER AND LOW LEVEL SHEAR. THE POTENTIAL FOR HEAVY RAIN WITH SOME MINOR FLOODING ALSO EXISTS...BUT SHOULD ONLY SEE A TOTAL OF 1 TO 3 INCHES THROUGH WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTHWEST TO WEST WINDS BEHIND THIS FRONT WILL CONTINUE INTO WEDNESDAY AFTERNOON OVER THE NORTH GEORGIA MOUNTAINS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION DURING THE OVERNIGHT HOURS ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Dec 9, 2:52 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 252 AM EST WED DEC 9 2009 GAZ007-013-020-021-031-090830- 252 AM EST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN PAULDING... CHEROKEE...BARTOW...PICKENS AND GILMER COUNTIES UNTIL 330 AM EST... AT 248 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FOLSOM TO 13 MILES WEST OF EUHARLEE...MOVING EAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND HEAVY RAIN AS THEY PASS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 3:07 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 307 AM EST WED DEC 9 2009 GAZ042-043-090830- 307 AM EST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DOUGLAS AND CARROLL COUNTIES UNTIL 330 AM EST... AT 306 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BOWDON...MOVING NORTHEAST AT 60 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DOUGLAS AND CARROLL COUNTIES THROUGH 330 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BLACKJACK MOUNTAIN...TYUS...ROOPVILLE... BOWDON...LOWELL...BOWDON JUNCTION...JOHN TANNER STATE PARK...MOUNT ZION...CARROLLTON...SEATON LAKE...ABILENE...CLEM...WHITESBURG... HANNAH AND BYERS CROSSROADS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 3:24 AM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 AM EST WED DEC 9 2009 GAZ052-053-066-067-090915- 324 AM EST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TROUP... MERIWETHER...HEARD AND COWETA COUNTIES UNTIL 415 AM EST... AT 324 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM PLANT WANSLEY TO 15 MILES WEST OF STATE LINE PARK...MOVING EAST AT 60 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP... MERIWETHER...HEARD AND COWETA COUNTIES THROUGH 415 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WARESVILLE... CENTRALHATCHEE...TEXAS...PLANT WANSLEY...HANDY...GLENN...FRANKLIN... POWERS CROSSROADS...ARNCO-SARGENT...STATE LINE PARK...PIEDMONT HEIGHTS...ABBOTTSFORD...HILLCREST...WARES CROSSROADS AND HARRISONVILLE. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 4:08 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 AM EST WED DEC 9 2009 GAZ025-034>038-047-057-091000- 408 AM EST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HENRY...WALTON... OCONEE...OGLETHORPE...CLARKE...BARROW...GWINNETT AND JACKSON COUNTIES UNTIL 500 AM EST... AT 406 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF THOMPSONS MILL TO 9 MILES SOUTHWEST OF CENTERVILLE...MOVING EAST AT 50 MPH. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Dec 9, 4:51 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 AM EST WED DEC 9 2009 GAZ023>025-027-035-036-091045- 451 AM EST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND MINOR FLOODING IN CLARKE...BARROW...MADISON...JACKSON...BANKS AND HALL COUNTIES UNTIL 545 AM EST... AT 448 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN HAD FALLEN ACROSS SOUTHERN HALL AND MUCH OF JACKSON COUNTIES. THE AREA OF HEAVY RAIN IS MOVING STEADILY EAST BUT FLOODING OF URBAN AND POOR DRAINAGE AREAS WILL PERSIST THROUGH 545 AM. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS CLARKE...BARROW...MADISON...JACKSON...BANKS AND HALL COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Dec 9, 5:00 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EST WED DEC 9 2009 GAZ037-038-049-050-059-060-091030- 500 AM EST WED DEC 9 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND WIND GUSTS TO 45 MPH IN PUTNAM...JASPER...GREENE...MORGAN...OCONEE AND OGLETHORPE COUNTIES UNTIL 530 AM EST... AT 458 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WRAYSWOOD TO SHADY DALE...MOVING EAST AT 65 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED ACROSS PUTNAM...JASPER...GREENE...MORGAN...OCONEE AND OGLETHORPE COUNTIES...INCLUDING AREAS AROUND PIEDMONT...WILLARD...ADGATEVILLE... SHADY DALE...MONTICELLO...WRAYSWOOD...MAXEYS...CENTRAL GEORGIA EXPERIMENT STATION...GRESHAMVILLE...GODFREY...BUCKHEAD... PENFIELD...SWORDS...WAR FIELD AND EATONTON. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 12:46 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 29 min |
| Dec 9, 1:01 AM EST | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Walker | 44 min |
| Dec 9, 1:18 AM EST | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 42 min |
| Dec 9, 1:31 AM EST | Flash Flood Warning | FFC | Chattooga, Floyd, Walker | 6 hr |
| Dec 9, 2:12 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 41 hr |
| Dec 9, 2:23 AM EST | Severe Thunderstorm Warning | FFC | Floyd, Polk | 32 min |
| Dec 9, 2:40 AM EST | Flash Flood Warning | FFC | Gordon, Murray, Whitfield | 6 hr |
| Dec 9, 3:48 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 5 days |
| Dec 9, 3:53 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 22 min |
| Dec 9, 3:59 AM EST | River Flood Warning | FFC | Dade | 19 hr |
| Dec 9, 4:03 AM EST | Severe Thunderstorm Warning | FFC | Clayton, Henry, Newton, Rockdale, Spalding | 27 min |
| Dec 9, 4:18 AM EST | Tornado Warning | FFC | Barrow, Oconee, Walton | 27 min |
| Dec 9, 4:28 AM EST | Severe Thunderstorm Warning | FFC | Butts, Clarke, Jasper, Morgan, Newton, Walton | 28 min |
| Dec 9, 4:33 AM EST | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison, Oconee, Oglethorpe | 43 min |
| Dec 9, 5:44 AM EST | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro, Warren, Wilkes | 31 min |
| Dec 9, 5:50 AM EST | Severe Thunderstorm Warning | FFC | Sumter, Webster | 25 min |
| Dec 9, 7:08 AM EST | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 52 min |
| Dec 9, 7:29 AM EST | River Flood Warning | FFC | Chattooga | 32 hr |
| Dec 9, 7:29 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Treutlen | 46 min |
| Dec 9, 8:03 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 8 hr |
| Dec 9, 8:09 AM EST | River Flood Warning | FFC | Whitfield | 62 hr |
| Dec 9, 8:09 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 69 hr |
| Dec 9, 10:46 AM EST | River Flood Warning | FFC | Murray, Whitfield | 34 hr |
| Dec 9, 2:10 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 18 hr |
| Dec 9, 3:38 PM EST | River Flood Warning | FFC | Floyd, Gordon | 39 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.